Discussions that mention prednisone

Allergies board


About three weeks ago I began to get hives on my arms and hands. The hives soon moved to my shoulders, back, and torso, and then moved to my face, legs, and finally feet. They are never in the same spot two days in a row. Today I woke up and my lower lip and surrounding region was swollen. I've been to urgent care twice and the ER once because my throat began to swell up. The urgent care couldn't do anything for me, and the ER gave me Prednisone, which helped while I was on it, but the hives came right back after that. I'm assuming it's an allergic reaction to something, but we've gone over everything I've eaten or touched. I've been taking 10mg of Zyrtec every morning, and sometimes at night if the hives are still visible. I have many allergies, but I've always just gotten the runny nose, itchy eyes, etc. the normal allergy symptoms. I have eliminated all traces of the allergies I can without sealing myself inside a bubble.The doctors don't seem to be able to do anything, so here I am
i recently talked to my allergist about it, and he prescribed Prednisone, a weak steroid. i'm taking 20-30mg, twice daily. he said that he thinks that it is an illness, and rather than getting a fever or runny nose, i.e. the 'normal' symptoms, the histamines are building up in my skin and causing hives/swelling. Although i do not know of any illness that lasts three weeks and isn't serious, i'm no doctor. i'll keep the thread updated.